Introduction: Despite advancements in the control of emesis, chemotherapy-induced nausea and vomiting (CINV) still represent major problems for patients undergoing chemotherapy and can deeply affect quality of life and everyday activities. Objectives: This study aimed to measure the frequency and intensity of CINV and its variation over time, in order to gain a better understanding of the extent to which patients experience it. Methods: One hundred and twenty-one patients treated for gynecological cancer at the San Raffaele Hospital completed the MASCC Antiemesis Tool (MAT) after their first chemotherapy infusion; 85 of these patients completed the questionnaire after the third infusion. Results: The age range of the sample was 3285 years (mean=58.19; SD=13.82). Thirty-five percent of the patients experienced acute nausea after the first infusion and 44% after the third infusion; 48% reported delayed nausea after the first infusion and 58% after the third infusion. Only a small percentage of patients reported acute and delayed vomiting (5-18%). The intensity of nausea was significantly different from 0 in all four cases (p<.001). A significant increase in the intensity of acute nausea (p=.017) was found between the third infusion and the first. Conclusions: The findings suggest that nausea represents an important problem that is still common among cancer patients undergoing chemotherapy; it is possible that an exhaustion of psychosocial resources and the accumulation of the effects of antineoplastic drugs contribute to the increased intensity of acute nausea over time. These should be further investigated in order to properly address these patient issues.
Di Mattei, V., Carnelli, L., Taranto, P., Mazzetti, M., Bernardi, M., Piacenti, S., et al. (2018). Chemotherapy-induced nausea and vomiting (CINV) in a sample of women with gynecological cancer: a longitudinal study. Intervento presentato a: MASCC/ISOO 2018 Annual Meeting on Supportive Care in Cancer, Vienna.
|Citazione:||Di Mattei, V., Carnelli, L., Taranto, P., Mazzetti, M., Bernardi, M., Piacenti, S., et al. (2018). Chemotherapy-induced nausea and vomiting (CINV) in a sample of women with gynecological cancer: a longitudinal study. Intervento presentato a: MASCC/ISOO 2018 Annual Meeting on Supportive Care in Cancer, Vienna.|
|Tipo:||abstract + poster|
|Carattere della pubblicazione:||Scientifica|
|Presenza di un coautore afferente ad Istituzioni straniere:||No|
|Titolo:||Chemotherapy-induced nausea and vomiting (CINV) in a sample of women with gynecological cancer: a longitudinal study|
|Autori:||Di Mattei, V; Carnelli, L; Taranto, P; Mazzetti, M; Bernardi, M; Piacenti, S; Rancoita, P; Negrini, F; Carzaniga, F; Petrone, M; Rabaiotti, E; Candiani, M|
|Data di pubblicazione:||2018|
|Nome del convegno:||MASCC/ISOO 2018 Annual Meeting on Supportive Care in Cancer|
|Rivista:||SUPPORTIVE CARE IN CANCER|
|Appare nelle tipologie:||02 - Intervento a convegno|